MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Death (1802); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiogenic Shock (2262)
Date of Event 10/13/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device expiration and manufacturing dates could not be provided as the device lot number was not provided and the device was not returned.The device was not returned for analysis.A review of the lot history record and a similar incident review of the reported lot could not be conducted because the lot number was not provided.It should be noted that the reported patient effect(s) of perforation, hypotension and death are listed in the nc trek rx coronary dilatation catheter instructions for use as a known patient effect(s) of coronary stenting procedures.The investigation determined the reported difficult to remove appears to be related to circumstances of the procedure as it is likely that during retraction interaction with the guideliner resulted in the reported difficult to remove.The reported difficulties possibly contributed to the reported patient effects; however, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a percutaneous coronary intervention was performed on the mid left anterior descending (lad) coronary artery lesion.A 3.5x20mm nc trek rx advanced and dilated the mid lad lesion without a device issue.During retraction of the nc trek into the guideliner, resistance was met and a perforation occurred.The nc trek was retracted out of the anatomy without any other device issue noted.Balloon angioplasty was performed and a xience stent was successfully implanted.Following, a 3.5x19mm graftmaster stent was successfully implanted, sealing the perforation.After approximately 15 minutes post-procedure, the patients became hypotensive and bradycardic.Medications were provided and a pericardiocentesis was performed with no significant amount of blood observed.Per echocardiogram, the perforation site had expanded into the collaterals.The graftmaster stent remained sealing the intended implantation site, without a device malfunction.The perforation was larger than the graftmaster stent and there was no device malfunction.The patient went into cardiac shock with pulseless electrical activity.Medications were provided and cardio-pulmonary resuscitation (cpr) was performed.The patient expired that same day.Reportedly, there was no graftmaster device malfunction.Per physician, the graftmaster device did not cause or contribute to complications nor adverse events.No additional information was provided regarding this issue.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10818049
Report Number2024168-2020-09381
Device Sequence Number1926413
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012451-20
Device Catalogue Number1012451-20
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient Weight84